Alert archive / Louisiana / Wind Advisories in 2019

Wind Advisory 5, NWS Lake Charles, LA

March 15, 2019Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 15, 2019, 9:59 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2019, 9:59 AM CDT (14:59 UTC)
Expired
Mar 15, 2019, 3:56 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS74 KLCH 151459
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
959 AM CDT Fri Mar 15 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

.Winds have become brisk along the coast this morning behind a
cold front that moved through late last night. Winds will remain
elevated through the afternoon only to diminish towards sunset.

LAZ041>045-052>055-073-074-TXZ215-216-160000-
/O.NEW.KLCH.WI.Y.0005.190315T1500Z-190316T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
959 AM CDT Fri Mar 15 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...Today through 7 pm.

* WINDS...20 to 25 mph with higher gusts.

* IMPACTS...Strong southerly winds will make driving difficult 
  for high profile vehicles along open east-west highways. Small 
  lawn furniture and garbage cans will be tossed around as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

K. Kuyper
1 follow-up statement
593 
WWUS74 KLCH 152056
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
356 PM CDT Fri Mar 15 2019

...WIND ADVISORY IS CANCELLED...

.Winds have relaxed as high pressure continues to settle into the
northwest gulf region.

LAZ041>045-052>055-073-074-TXZ215-216-152200-
/O.CAN.KLCH.WI.Y.0005.000000T0000Z-190316T0000Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
356 PM CDT Fri Mar 15 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lake Charles has cancelled the
Wind Advisory. 

Winds will continue to relax through the evening hours. 

$$

K. Kuyper

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 6:29 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 15, 6:29 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
629 AM CDT Fri Mar 15 2019

.DISCUSSION...
For the 15/12Z TAF Issuance.

&&

.AVIATION...
Surface cold front has moved through the forecast area and into
Southeast Louisiana and the Gulf of Mexico. Therefore, brisk
northerly flow is expected today with some gusts to around 20
knots into the afternoon hours. Drier air in the low layers has
moved in, and this has raised ceilings to VFR levels, and ceilings
should remain at VFR levels through the day. Isentropic lift is
providing showers and a few thunderstorms behind the surface front
and along the 85H front, therefore, some showers and a few
thunderstorms can be expected through the morning hours for
KLFT/KARA terminals. Meanwhile, an upper level disturbance is
expected to move across the region late this afternoon and this
evening from roughly 15/21Z to 16/06Z with scattered showers
expected at all terminals except KAEX. Will have VCSH to account
for this during that time frame.

Rua

&&

.PREV DISCUSSION... /issued 352 AM CDT Fri Mar 15 2019/

DISCUSSION...

Short Term [Today and Saturday]

This morning's surface analysis shows the cold front that moved
through the region yesterday has now pushed offshore into the Gulf
of Mexico. Overriding moisture has resulted in areas of showers
and a few thunderstorms developing this morning and are gradually
lifting off to the northeast. Moisture is expected to continue to
override the surface cold front through today and into Saturday.
This will result in a chance for showers and a few isolated
thunderstorms, mainly along and south of Interstate 10.

Cold air advection in the wake of the cold front will result in
temperatures being well below normal today and Saturday. High
temperatures are expected to only reach the upper 50s to near 60
and lows will be in the low to mid 40s.

Long Term [Sunday through Thursday]

Model guidance remains in good agreement that a longwave trough
will develop over the central and eastern portions of the CONUS
during the long term period with the trough axis centered roughly
along the East Coast. While there are some model differences in
the evolution of individual shortwaves that will be rotating
through the longwave trough, most of these shortwaves are expected
to be weak and remain well north of the region. Therefore, we
continue to expect a prolonged period of drier conditions through
the middle part of next week. Temperatures will start out below
normal and gradually return to near normal by the middle of next
week.

MARINE...

Showers and a few thunderstorms will be possible over the coastal
waters today and Saturday as moisture overrides the cold front
that pushed into the coastal waters last night. Showers are
expected to come to an end on Sunday as moisture pushes out of the
area. Meanwhile, periods of strong offshore winds and elevated
seas are expected to continue through the weekend into the early
part of next week. Small Craft Advisory/Small Craft Exercise
Caution products will likely be handled on a day-by-day basis and
mariners should continue to monitor the latest forecasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  41  58  40 /   0   0   0  10
LCH  61  47  58  44 /  30  40  20  20
LFT  60  47  58  44 /  40  50  20  20
BPT  61  47  59  45 /  30  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution through this evening for GMZ430-432-
     435.

&&

AVIATION...07
Hazardous weather outlook, Mar 15, 3:29 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
329 AM CDT Fri Mar 15 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-160830-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
329 AM CDT Fri Mar 15 2019

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

A few thunderstorms will be possible mainly along the coast during
the morning hours today. The main hazard from these thunderstorms
will be cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-160830-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
329 AM CDT Fri Mar 15 2019

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A few thunderstorms will be possible over the coastal waters today.
The main hazard from these thunderstorms will be cloud to water
lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-160830-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
329 AM CDT Fri Mar 15 2019

This Hazardous Weather Outlook is for inland lakes and bays of
southeast Texas and southwest Louisiana.

.DAY ONE...Today and Tonight.

Strong northerly winds of 15 to 20 knots with higher gusts will
continue today and tonight. Small craft should exercise caution
while navigating.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Periods of strong winds will continue through the weekend into the
middle part of next week. Operators of small craft should continue to
monitor the forecast and exercise caution while navigating.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.